Home > Research > Publications & Outputs > Return Predictability of Variance Differences

Electronic data

  • Accepted Manuscript

    Rights statement: This is the peer reviewed version of the following article: Li, Z, Izzeldin, M, Yao, X. Return predictability of variance differences: A fractionally cointegrated approach. Journal of Futures Markets 2020; 40: 1072– 1089. https://doi.org/10.1002/fut.22110 which has been published in final form at https://onlinelibrary.wiley.com/doi/abs/10.1002/fut.22110 This article may be used for non-commercial purposes in accordance With Wiley Terms and Conditions for self-archiving.

    Accepted author manuscript, 466 KB, PDF document

    Embargo ends: 27/03/22

    Available under license: CC BY-NC: Creative Commons Attribution-NonCommercial 4.0 International License

Links

Text available via DOI:

View graph of relations

Return Predictability of Variance Differences: a fractionally co-integrated approach

Research output: Contribution to journalJournal articlepeer-review

Published
<mark>Journal publication date</mark>1/07/2020
<mark>Journal</mark>The Journal of Futures Markets
Issue number7
Volume40
Number of pages18
Pages (from-to)1072-1089
Publication StatusPublished
<mark>Original language</mark>English

Abstract

This paper examines the fractional cointegration between downside (upside) components of realized and implied variances. A positive association is found between the strength of their cofractional relation and the return predictability of their differences. That association is established via the common long‐memory component of the variances that are fractionally cointegrated, which represents the volatility‐of‐volatility factor that determines the variance premium. Our results indicate that market fears play a critical role not only in driving the long‐run equilibrium relationship between implied‐realized variances but also in understanding the return predictability. A simulation study further verifies these claims.

Bibliographic note

This is the peer reviewed version of the following article: Li, Z, Izzeldin, M, Yao, X. Return predictability of variance differences: A fractionally cointegrated approach. Journal of Futures Markets 2020; 40: 1072– 1089. https://doi.org/10.1002/fut.22110 which has been published in final form at https://onlinelibrary.wiley.com/doi/abs/10.1002/fut.22110 This article may be used for non-commercial purposes in accordance With Wiley Terms and Conditions for self-archiving.